Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 18, 2015, 3:49 AM CST for 31 counties in Alabama. It took effect at Feb 18, 2015, 11:00 AM CST. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 3:49 AM CST (09:49 UTC)
- In effect from
- Feb 18, 2015, 11:00 AM CST
- Expired
- Feb 18, 2015, 12:29 PM CST
- In force
- 89 min
- Issued by
- NWS Birmingham, AL
All 31 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 49 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS84 KBMX 180949 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 349 AM CST WED FEB 18 2015 ...DRY AIRMASS MOVES INTO CENTRAL ALABAMA... ALZ019-021>050-190100- /O.NEW.KBMX.FW.W.0007.150218T1700Z-150219T0000Z/ /O.NEW.KBMX.FW.A.0006.150219T1700Z-150220T0000Z/ CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 349 AM CST WED FEB 18 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR COUNTIES SOUTH OF AND INCLUDING PICKENS... TUSCALOOSA...JEFFERSON...ST CLAIR...CALHOUN...AND CLEBURNE... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR COUNTIES SOUTH OF AND INCLUDING LAMAR...FAYETTE...JEFFERSON...ST CLAIR...CALHOUN...AND CLEBURNE... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WILL BE FROM THE NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. IN THIS CASE A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ012-013-015-190100- /O.NEW.KBMX.FW.A.0006.150219T1700Z-150220T0000Z/ LAMAR-FAYETTE-WALKER- 349 AM CST WED FEB 18 2015 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR COUNTIES SOUTH OF AND INCLUDING LAMAR... FAYETTE...JEFFERSON...ST CLAIR...CALHOUN...AND CLEBURNE... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...ON THURSDAY WILL BE FROM THE NORTHWEST 5 TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT FOR 4 OR MORE HOURS. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
219 WWUS84 KBMX 181829 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1229 PM CST WED FEB 18 2015 ALZ019-021>050-191200- /O.CAN.KBMX.FW.W.0007.000000T0000Z-150219T0000Z/ /O.CON.KBMX.FW.A.0006.150219T1700Z-150220T0000Z/ CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1229 PM CST WED FEB 18 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR COUNTIES SOUTH OF AND INCLUDING LAMAR...FAYETTE...JEFFERSON...ST CLAIR...CALHOUN...AND CLEBURNE... ...RED FLAG WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * RELATIVE HUMIDITY...MAY DROP BELOW 25 PERCENT FOR SEVERAL HOURS ON THURSDAY. * IMPACTS...THE DRY AIRMASS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ012-013-015-191200- /O.CON.KBMX.FW.A.0006.150219T1700Z-150220T0000Z/ LAMAR-FAYETTE-WALKER- 1229 PM CST WED FEB 18 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR COUNTIES SOUTH OF AND INCLUDING LAMAR...FAYETTE...JEFFERSON...ST CLAIR...CALHOUN...AND CLEBURNE... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WILL BE FROM THE NORTHWEST 5 TO 10 MPH. * RELATIVE HUMIDITY...MAY DROP BELOW 25 PERCENT FOR SEVERAL HOURS ON THURSDAY. * IMPACTS...THE DRY AIRMASS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 17, 11:30 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Feb 17, 11:30 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1130 PM CST TUE FEB 17 2015 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... TEMPERATURES HAVE ALREADY FALLEN AS LOW AS SOME MODEL GUIDANCE SUGGESTED FOR OVERNIGHT LOWS. LIGHT WINDS REMAIN IN PLACE AND HAVE NUDGED DOWN THE FORECAST LOWS A COUPLE OF DEGREES FOR SOME SPOTS. AN UPSTREAM CLIPPER OVER MISSOURI AND ARKANSAS IS PRODUCING SNOW...BUT MOISTURE IS QUITE LIMITED. STILL EXPECTING THE BEST COMBINATION OF LIFT AND MOISTURE TO REMAIN TO OUR NORTH AND HAVE MADE NO CHANGES TO THE FORECAST FOR FLURRIES ACROSS THE NORTH AROUND DAYBREAK. 87/GRANTHAM && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. BKN DECK WILL CROSS THE AREA EARLY THIS MORNING...BUT CIGS SHOULD REMAIN ABOVE 3KFT. WINDS TONIGHT WILL BE LIGHT FROM THE NORTHWEST...INCREASING IN INTENSITY AFTER DAYBREAK. NORTHWEST WINDS WILL BE RATHER STRONG TOMORROW...WITH GUSTS UP TO 25-26KTS POSSIBLE. WINDS DO DIMINISH AROUND 19/00Z...TO 8-10KTS. 14 && .PREV DISCUSSION... /ISSUED 325 PM CST TUE FEB 17 2015/ A COLD DAY ACROSS CENTRAL ALABAMA WITH ALMOST EVERYONE STAYING BELOW 40S. SOME LOCATIONS IN THE SOUTHEAST TOPPED 40 LAST HOUR BUT A FEW LOCATIONS ARE STILL BELOW FREEZING IN THE FAR NORTH. THE COLD TREND CONTINUES THROUGH THE END OF THE WORK WEEK WITH ANOTHER ARCTIC BLAST COMING THROUGH TOMORROW. A SHORTWAVE WILL BRING SOME FLURRIES/SNOW SHOWERS TO THE NORTHERN THIRD OF THE AREA ON WEDNESDAY ON THE LEADING EDGE OF THE ARCTIC AIRMASS. RECORD TEMPERATURES WILL BE POSSIBLE THURSDAY MORNING DEPENDING ON WHERE THE SURFACE RIDGE SETTLES AND RECORD LOW MAXES WILL BE POSSIBLE THURSDAY AFTERNOON. WE TRANSITION INTO ANOTHER POTENTIAL WINTRY MIX ON FRIDAY AND FRIDAY EVENING. WITH FRIDAY MORNING TEMPERATURES IN THE MID TEENS TO LOWER 20S...THE RUSH WILL BE ON TO ERODE THE COLD AIR BEFORE THE MOISTURE GETS IN. THE GFS AND NAM ARE VERY BULLISH WITH THEIR QPF ACROSS THE NORTH FRIDAY. THOSE FORECAST SOUNDINGS INDICATE THERE COULD BE SOME PROBLEMS BUT CONFIDENCE REMAINS RATHER LOW AS WE AGAIN ARE ON THE EDGE OF TOO WARM AND JUST COLD ENOUGH. WILL PUT A LOW CONFIDENCE NUMBER IN THE HWO. WARMER AIR IS DEFINITELY FORECAST INTO THE WESTERN 2/3RDS OF THE CWA BY FRIDAY EVENING BUT WEDGE AFFECTS IN THE EAST MAY LINGER LONG ENOUGH THAT FREEZING RAIN WILL BE POSSIBLE IN A FEW AREAS THROUGH THE OVERNIGHT. THESE DETAILS WILL HAVE TO BE WORKED OUT AS WE GET CLOSER TO THE EVENT. TEMPERATURE WILL MODERATE THROUGH THE WEEKEND WITH A DECENT CHANCE OF RAIN/SHOWERS ACROSS THE NORTHERN HALF OF THE CWA AND LESSER CHANCES ACROSS THE SOUTH. RAIN/SHOWERS WILL MOST LIKELY PASS THROUGH THE ENTIRE CWA SUNDAY OR MONDAY ALONG THE LEADING EDGE OF ANOTHER COLD AIR MASS. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 22 35 9 27 15 / 10 10 0 0 10 ANNISTON 24 40 11 29 16 / 10 10 0 0 10 BIRMINGHAM 23 41 12 31 18 / 10 10 0 0 10 TUSCALOOSA 26 43 17 35 21 / 10 0 0 0 10 CALERA 26 43 15 32 21 / 10 10 0 0 10 AUBURN 27 46 17 33 20 / 0 0 0 0 10 MONTGOMERY 28 48 20 37 22 / 0 0 0 0 10 TROY 26 50 21 38 22 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Feb 17, 3:17 PM CST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CST TUE FEB 17 2015 ALZ011>015-017>050-190030- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 317 PM CST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THE OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ARCTIC COLD FRONT WILL BLAST THROUGH THE REGION ON WEDNESDAY. GUSTY WINDS WILL ACCOMPANY THE FRONT WITH SUSTAINED WINDS 15 TO 25 MPH WITH A FEW GUSTS UP TO 30 MPH POSSIBLE. A COLD AND DRY AIR MASS WILL SETTLE OVER THE SOUTHEAST FOR MID WEEK. A HIGH FIRE DANGER WILL BE POSSIBLE FOR BOTH WEDNESDAY AND THURSDAY AFTERNOONS ACROSS CENTRAL ALABAMA. OUTDOOR BURNING IS DISCOURAGED. A VERY COLD AIR MASS WILL BE IN PLACE WEDNESDAY NIGHT INTO THURSDAY MORNING WITH READINGS FROM THE SINGLE DIGITS ACROSS THE FAR NORTH TO THE LOWER 20S ACROSS THE FAR SOUTHERN PORTIONS OF CENTRAL ALABAMA. A HARD FREEZE IS EXPECTED. MIDDLE TEENS WILL BE POSSIBLE AGAIN ON FRIDAY MORNING ACROSS THE NORTHEAST. A WINTRY MIX OF PRECIPITATION WITH SNOW...POSSIBLY CHANGING OVER TO FREEZING RAIN AND RAIN DURING THE DAY WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA ON FRIDAY DURING THE DAY AND FOR THE NORTHEAST PORTIONS LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT MAY BE NEEDED ON FRIDAY. 08/MK
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:25 AM CST | Hard Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 33 hr |
| Feb 18, 3:05 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 15 hr |
| Feb 18, 3:17 AM CST | Wind Chill Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 10 more | 31 hr |
| Feb 18, 3:49 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 28 more | 17 hr |
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.